MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that a patient had 2 stents placed in the right renal artery.A type iii endoleak was noted right after the stents were placed.The intervention was successful and the leak was resolved.Blood loss was 200 ml.
 
Additional Manufacturer Narrative
Analysis: as the devices in question were not returned an investigation of the physical product cannot be conducted.There were also no images of the type iii endo leak received from the institution.The details provided indicate that a type iii endoleak was repaired in the right renal artery presumably at the intersection of the 6mm x 22mm stent and the fenestration of the aaa endograft.This was claimed to have occurred during initial implantation of the first 6mm x 22mm stent.The details state that ¿a second, 6 x 22 mm icast stent was placed which was reported, in the op-note, to correct the endoleak.¿ the initial procedure was conducted on (b)(6) 2017.The reported event as described from the institution claims that on (b)(6) 2018 ¿a secondary intervention was performed to treat a type iii endoleak at the p-branch and right renal stent.The intervention included balloon angioplasty of the right renal stent with a ¿standard¿ balloon.The intervention was successful and the type iii endoleak was resolved¿.It is important to note that at this intervention no additional stent was required only an angioplasty balloon.The 6mm x 22mm devices used in this procedure total quantity (3) were used as part of the zenith® p-branch® pivotal study being conducted by cook, inc.There were (2) 6mm x 22mm stents deployed in the right renal artery and one in the left renal artery.There is no mention that there was an endoleak of any kind in the left renal artery or that it was problematic in any way based on the correspondence with the institution.This complaint focuses on the right renal artery and the fenestration of the aaa endograft.The process of sealing the stent within the fenestration ring of the endograft is dependent of operational technique and is presumably where the type iii endoleak was located.The details provided indicate that the 6mm x 22mm stent was allowed to extend into the aaa endograft 2mm to 5mm and then a 10mm balloon was used to flare the end of the stent in an attempt to make a seal at the junction of the fenestration of the aaa endograft.In the initial procedure conducted on (b)(6) 2017 it would appear that the first attempt and creating this seal in the right renal artery between the 6mm x 22mm stent and the aaa endograft was not successful requiring the physician to place an additional 6mm x 22mm stent in an attempt to make a better seal and this was successful.Based on the details this same area had to be post dilated again with an angioplasty balloon on (b)(6) 2018 due to a type iii endoleak.It is not clear how or why the endoleak developed however there is a possibility that the aaa endograft migrated slightly between procedures or even during the initial implantation that broke the attempted seal of the stent with the aaa endograft fenestration.A review of the stent dimensions of the deployed stents in atrium medicals lot qualification performance data indicates that the recoiled stent diameters post deployment met all dimensional requirements as required per part specification.During the production lot release performance testing from each production lot are tested to ensure the diameters post deployment meet specification.A review of this data concluded that out of the samples tested for the two product lots involved with this case all data was well within specification.The specification for the 6mm x 22mm stent post deployment is 6.0mm +/- 0.6mm.The minimum recoiled stent diameter was 5.8mm.This is well within the acceptable range for recoiled stent diameter post deployment.The relevance of the recoiled stent diameter is that if the stent were undersized is a possibility that the stent could migrate in the vessel post deployment.Based on the review of the recoiled diameter data it was found to be within specification.Each lot of icast covered stents are required to pass the following quality and performance criteria: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr/7fr) depending on size.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Verification of the stent length post deployment (foreshortening).Verification of stent diameter post deployment (recoil).In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following.Balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing as detailed above.Distal tip tensile testing.Catheter leak check.A review of both the device history records indicates that this lot of catheters passed all quality and performance requirements.A review of the non-conformances in manufacturing going back 3 full years based on the labeled shelf life of the icast covered stent was conducted to determine if there have been any non-conformance reports (ncr¿s) related to the recoiled diameter of the stent at product lot qualification testing post stent deployment at nominal pressure.This search showed that there have been no instances where the icast covered stent did not meet the recoiled diameter post nominal stent deployment.Summary/conclusion: based on the review of the complaint details provided there is no evidence to conclude that the icast covered stents used in the case were the cause of the type iii endoleak observed.There is a possibility that the aaa zenith fenestrated endograft migrated after the initial implantation but this cannot be confirmed without images and measurements of the endograft at initial implantation and upon follow up.H3 other text : not available for return.
 
Event or Problem Description
N/a.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9845854
Report Number3011175548-2020-00418
Device Sequence Number11601519
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2020
Device Model Number85453
Device Catalogue Number85453
Device Lot Number415013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
P-BRANCH-30-22-B LOT # AC944061X
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR